MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC121000
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Ruptured Aneurysm (4436)
Date of Event 10/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Code c21: a review of the manufacturing records for the devices are going to be conducted.The investigation is in process.The devices remain implanted and are not available for analysis.Please note that plc121000/25842753 was implanted on the left side.Also was implanted on the left side : plc121400/(b)(6) udi# (b)(4).Please note that rlt231412/(b)(6) udi# (b)(4) and plc121200/(b)(6) udi# (b)(4) were implanted on the right side and reported separately- manufacturer report number 3007284313-2023-02969.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, a patient was presented with an aortoiliac ruptured aneurysm and was treated with gore® excluder® aaa endoprostheses.The patient was in a bad condition due to the aneurysm rupture.It was reported that the patient had an angulated aortic neck and a large aortoiliac aneurysm.Reportedly, during the procedure, both left and right internal iliac arteries were coil embolized.The patient became hemodynamically unstable two hours following the procedure.The patient was converted to open surgical repair.The physician observed that the trunk ipsilateral leg migrated distally out of the proximal neck for several cms.The physician did an open reconstruction.On (b)(6) 2023, the patient subsequently died to open conversion and blood loss complications.It is unknown if the death was due to the ruptured aneurysm.Also, it is unknown if the device migration was due to the ruptured aneurysm.
 
Additional Manufacturer Narrative
H1: type of reportable event was corrected.
 
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the devices verified that the lots met all pre-release specifications.The devices remain implanted and are not available for analysis.Please note that plc121000/ (b)(6) was implanted on the left side.Also was implanted on the left side : plc121400/ (b)(6), udi# (b)(4).Please note that rlt231412/ (b)(6) and plc121200/ (b)(6) were implanted on the right side and reported separately - manufacturer report number 3007284313-2023-02969.The patient subsequently died due to open conversion and blood loss complications.It is unknown if the death was due to the ruptured aneurysm.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to bleeding, conversion, and death.Per ifu, additional considerations for patient selection include but are not limited to: patient¿s anatomical suitability for endovascular repair.The ifu states: the safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in the following patient populations: leaking: pending rupture or ruptured aneurysms.
 
Event or Problem Description
During the file review by clinical application specialist - aortic (cas) and regulatory (ireg), it was determined that due to the main body (rlt231412/25690194) migration, the patient was converted to open surgical repair, and the patient subsequently died to open conversion and blood loss complications.The plc121000/25842753 wasn't explanted due to the performance of the device.There is no allegation against this device.This complaint is not reportable as it does not meet the definition of a serious injury and a reportable malfunction.The report was sent as a retraction.
 
Additional Manufacturer Narrative
During the file review by clinical application specialist - aortic (cas) and regulatory (ireg), it was determined that due to the main body (rlt231412/(b)(6)) migration, the patient was converted to open surgical repair, and the patient subsequently died to open conversion and blood loss complications.The plc121000/(b)(6) wasn't explanted due to the performance of the device.There is no allegation against this device.This complaint is not reportable as it does not meet the definition of a serious injury and a reportable malfunction.The report was sent as a retraction.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18461055
Report Number3013164176-2024-01951
Device Sequence Number7117332
Product Code MIH
UDI-Device Identifier00733132618613
UDI-Public00733132618613
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Catalogue NumberPLC121000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer01/08/2024
01/08/2024
02/29/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date01/09/2024
01/25/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Death; Required Intervention;
Patient Age55 YR
Patient SexMale